This time, fluid of about 2 oz was withdrawn. But there's an added complication-in one week she has suddenly developed fibrosis or pockets of scars in the pleural cavity, making it difficult to withdraw all the fluid in the cavity. This will also create an additional issue going forward of not being able to expand the airway if the condition worsens. It means an additional reason for her breathing rate to increase-which may or may not include pleural effusion. And it will mean a lack of oxygen circulating as the airway cannot expand enough. Rutin-a supplement meant to decrease the scarring capabilities of the lymphatic fluid found in the pleural cavity-may have staved it off but now we will need to give more to her to try to slow down the progression of scarring. We were giving two rutin and now will give three or more a day.
Since we increased the Torsemide to 5mg QID we must increase her potassium. Her potassium was lower this week and BUN and creatinine were higher this week but still o.k. Potassium 3.1 down from 3.5; BUN is 36 up from 27; and creatinine is 2.9 up from 2.6.
So, a new complication, more things to watch for, and more pills to give.
She had to be slightly sedated for withdrawing fluid and had a slight setback from it-she was dazed and slow Monday night, not eating well Tuesday and resting all day through Wednesday. But she's better today.
Here are the doctor's notes: "We drained 2.3oz of fluid out of Myrna's chest. She still has a couple of small pockets of fluid remaining but both are too small to safely drain. This pocketing off of fluid is what I have been worried about considering the quality of her pleural effusion (chylothorax.) This will make it so that we cannot drain all of the fluid out of her chest and we will not be able to completely normalize her breathing pattern. TI may also result in the need for additional "pokes" to target the areas of accumulation. She is growing less tolerant of the procedure and she'll
|Myrna Loy April 9, 2015|